Wiener-Hopf equation technique for variational inequalities and nonexpansive mappings. (English) Zbl 1193.49009

Summary: We introduce and consider a new class of Wiener-Hopf equations involving the nonlinear operator and nonexpansive operators. Essentially using the projection technique we establish the equivalence between the Wiener-Hopf equations and variational inequalities. Using this alternative equivalent formulation, we suggest and analyze an iterative method for finding the common element of the set of fixed points of nonexpansive mappings and the set of solutions of the variational inequalities. We also study the convergence criteria of iterative methods under some mild conditions. Our results include the previous results as special cases and may be considered as an improvement and refinement of the previously known results.


49J40 Variational inequalities
47J20 Variational and other types of inequalities involving nonlinear operators (general)
Full Text: DOI


[1] Baiocchi, C.; Capelo, A., Variational and Quasi Variational Inequalities (1984), Wiley: Wiley New York · Zbl 1308.49003
[2] Daniele, P.; Giannessi, F.; Maugeri, A., Equilibrium Problems and Variational Models (2003), Kluwer Academic Publishers: Kluwer Academic Publishers United Kingdom
[3] Aslam Noor, M., Wiener-Hopf equations and variational inequalities, J. Optim. Theory Appl., 79, 197-206 (1993) · Zbl 0799.49010
[4] Aslam Noor, M., Some recent advances in variational inequalities, Part I: Basic concepts, New Zealand J. Math., 26, 53-80 (1997) · Zbl 0886.49004
[5] Aslam Noor, M., Some recent advances in variational inequalities, Part II: Other concepts, New Zealand J. Math., 26, 229-255 (1997) · Zbl 0889.49006
[6] Aslam Noor, M., Sensitivity analysis for quasi variational inequalities, J. Optim. Theory Appl., 95, 399-407 (1997) · Zbl 0896.49003
[7] Aslam Noor, M., A Wiener-Hopf dynamical system for variational inequalities, New Zealand J. Math., 31, 173-182 (2002) · Zbl 1047.49011
[8] Aslam Noor, M., New approximation schemes for general variational inequalities, J. Math. Anal. Appl., 251, 217-229 (2000) · Zbl 0964.49007
[9] Aslam Noor, M., Some developments in general variational inequalities, Appl. Math. Comput., 152, 199-277 (2004) · Zbl 1134.49304
[12] Aslam Noor, M.; Inayat Noor, K.; Rassias, Th. M., Some aspects of variational inequalities, J. Comput. Appl. Math., 47, 285-312 (1993) · Zbl 0788.65074
[13] Aslam Noor, M.; Wang, Y. J.; Xiu, N., Some new projection methods for variational inequalities, Appl. Math. Comput., 137, 423-435 (2003) · Zbl 1031.65078
[14] Patriksson, M., Nonlinear Programming and Variational Inequalities: A Unified Approach (1998), Kluwer Academic Publishers: Kluwer Academic Publishers Dordrecht
[15] Pitonyak, A.; Shi, P.; Shiller, M., On an iterative method for variational inequalities, Numer. Math., 58, 231-242 (1990) · Zbl 0689.65043
[16] Shi, P., Equivalence of variational inequalities with Wiener-Hopf equations, Proc. Am. Math. Soc., 111, 339-346 (1991) · Zbl 0881.35049
[17] Stampacchia, G., Formes bilineaires coercivites sur les ensembles convexes, Comptes Rendus de l’Academie des Sciences, Paris, 258, 4413-4416 (1964) · Zbl 0124.06401
[18] Takahashi, W.; Toyoda, M., Weak convergence theorems for nonexpansive mappings and monotone mappings, J. Optim. Theory Appl., 118, 2, 417-428 (2003) · Zbl 1055.47052
[19] Weng, X. L., Fixed point iteration for local strictly pseudocontractive mappings, Proc. Am. Math. Soc., 113, 727-731 (1991) · Zbl 0734.47042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.